I had my thyroids removed when I was 30, I'm 36 now (almost 37) . I hate having to be leashed to Levothyroxine for the rest of my life. I have no drive at all. No desire to do anything. I was an artist, but now I've completely lost the will to draw anything anymore. Is this common with thyroid removal?
Sorry you're having so much trouble. I had my thyroid removed a month ago, and have been dealing with thyroid issues for 5 years. It sounds as if the Levothyroxine may not be working for you. Is your doctor suppportive? There are other medicines that may work better for you. Did the Levo work initially and then stop working or has it not ever worked?
I see my doctor again April 1st, so I'll talk to him about it then. However I never thought my lack of drive was because of my thyroid, I just figured I was just getting older. Then I found this site and discovered my hair loss, skin problems, lack of drive and other things could all be linked to having my thyroid removed.
It was enlarged. The biopsy was inconclusive so they decided to remove it. They took the whole thing out because they didn't want to have to do the operation again if it was cancer. My doctor is Endocrinology & Metabolism certified.
I feel the same as you. I don't feel like doing anything (apathy), and feel really tired because of adrenal problems too. My hair is awful dry.
I wish I hadn't had my thyroid removed. But here in Australia it's the way to treat hyperthyroidsm... how stupid. I refused 10 years ago but they convinced me 4yrs ago when hyperthyroidsm returned. I wish I had gone to a holistic doctor back then. I didn't even know about holistic doctos until now that I keep searching for a doctor that will help me.
I tried thyroid extract (armour) but because of my adrenal problems I couldn't take it anymore. My wish is to find a doctor that can treat adrenal problems (not easy in Australia, especially my city), fix my adrenal problem and then take thyroid extract (armour) again.
If you don't have adrenal problems, give armour a try.
Hi Guill, I'm sorry to hear of your situation. I had a partial thyroidectomy when I was 21. I had the iodine radiation, but to do avail. So they removed 90 per cent. I went to see the doctor because of weight loss and rapid heart rate. Anyway, they said that if I did not have the surgery that my heart would just give out in appx. 2 years. After the removal, my weight skyrocketed from 115 to 162 in less than 30 days. I worked long hours and ate minimal but it didn't seem to make a difference. My body had to start absorbing the synthroid first, so it was a waiting game. I went through depression andtried to keep physically active. Eventually, things started to come around.I startd jogging, slowly and watched what I was eating. It seemed as long as I watched what I was eating and jogged at least 20 min. a day...appx. 5 day wk...couple of days off, I seemed to feel better.
To make a long story short...I am now 56 , and finding out alot of things that I would have liked to have known when I was 21.
Get this: As the normal person ages( ones with a thyroid) they will inevitably have lower thyroid function because of hormonal changes. Men and women.The two key participants in energy function and levels afe the Thyroid and the Adrenals. There is a product available that I take , it is Adreset by a company called Metagenics. If you can find this , pass it by your physician and take it daily. It supports the Adrenals. It takes a while so give it time to start working. The Adrenals are sooooo important when you have had your thyroid removed. Also ,please google CoQ10, it seems to have helped me alot. By the way, if you feel that you are depressed, forgive yourself . Feed your Adrenals, CoQ10 helps your metabolism and is a great anti-oxidant. I started to lose my hair, and I put myself on Kelp( iodine) and Cod Liver oil tablets. It all came back. It may seem like a battle,for a while...pay close attention to what you are taking and how you are feeling, keep a record, it will be helpful. I want you to know that I am still jogging at 56 and will not settle for anything less than feeling the best with what I have to deal with. By the way, always have your thyroid levels checked every 3 mo., if possible, keep records, And INSIST that you be shown the levels that your thyroid is at. It may be possible that your body isn't producing T3, which is essential to energy production. Life changes and so does your thyroid levels in relation to stress. If the doctor says that your levels are fine, please insist on being shown the #'s. For example...my doctor told me that my levels were fine, when I insisted hetold me again, they wrre fine, when I asked to see the #'s ,It showed that my T3 was at 1.4.I asked him on what scale he used. He showed me ...the scale was from 1>3 to 3>3 I asked him why it was acceptable. He said , your body doesn't seem to make T3.I said, do you think maybe we should find out why, He agreed...I am now seeing an endocrinologist. Do not accept , that this is it, just because a doctor says so. Know your body , what makes it function at it's peek, and don't stop looking. I'll bet you I am still walking around in my late 80's. If you're exhausted...Feed your adrenals, for sure, to start. Hope this helps some.By the way, check out Iodine..and please google CoQ10.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.